Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


falling asleep at inappropriate times
Jan 13, 2004

I'm a 42 year old male diagnosed in 1995. My T cells are 33, viral load is 130,000. I was recently diagnosed with necrosis in both hips and take small amounts of pain killers to control the pain. I still work full time and I am on my feet all day. Lately I've been having problems with extreme fatigue and have been falling asleep before I realize whats happening. I'm currently on Fuzeon, Norvir, Epivir, and the experimental drug Tipranavir. I've never had this problem before and its really starting to get to me. Any suggestions?

Response from Dr. Conway

With that low a CD4 count, I would first be concerned that there may be a problem related to HIV, such as a neurologic lesion (the most common being toxoplasmosis, cryptococcosis and, to a lesser extent, lymphoma) or an infection like MAC causing anemia. You and your doctor should look into these issues first, I would think.

Now, on to your medications. It is not the Epivir, and it is not likely to be the Norvir. As many as 20% of people on Fuzeon experience some sort of fatigue, so this may be it. Tipranavir is very new and still in phase III clinical trials. The most common side effects relate to the gastrointestinal tract. I have not seen fatigue per se, but we do not yet know all the side effects of this drug. All of this being said, if your symptoms are in any way related to one of your drugs, Fuzeon seems the most likely to be the problem.



Previous
Cofactors?
Next
Deca Depression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement